Alert archive / Maine / River Flood Warnings in 2014
River Flood Warning 6, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Jan 15, 2014, 8:40 PM EST for Kennebec County, Maine. It took effect at Jan 15, 2014, 9:54 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2014, 8:40 PM EST (01:40 UTC)
- In effect from
- Jan 15, 2014, 9:54 PM EST
- Expired
- Jan 16, 2014, 1:08 PM EST
- In force
- 15 hr
- Issued by
- NWS Gray, ME
- Flood severity
- Minor
County Kennebec County, ME
The radar
The Portland,ME radar (KGYX), 70 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kennebec River at North Sidney (SIDM1). The gauge peaked at 16.56 ft at Jan 15, 2014, 8:00 PM EST.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01049265, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Jan 15, 7:43 PM EST, 57 minutes earlier.
Area forecast discussion, Jan 15, 7:43 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
743 PM EST WED JAN 15 2014
.SYNOPSIS...
LOW PRESSURE OVER EASTERN CANADA WILL DRAG A WEAKENING COLD FRONT
ACROSS THE AREA TONIGHT AND THURSDAY, WHILE ANOTHER LOW PASSES BY
OFFSHORE WELL TO OUR EAST THURSDAY AND THURSDAY NIGHT. A SERIES OF
WEAK SYSTEMS WILL MOVE THROUGH OVER THE WEEKEND BRINGING SCATTERED
RAIN AND SNOW SHOWERS.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
740 PM UPDATE: HAVE ADJUSTED TEMPS SLIGHTLY BASED ON LATEST OBS.
WILL MAKE MENTION OF PATCHY FOG TO DVLP DUE TO LO LVL MSTR
REMAINING AND LACK OF ANY VENTILATION THE REST OF THE NIGHT.
PREV DISC;
AT 18Z...A 1005 MILLIBAR LOW WAS VICINITY OF THE
QUEBEC/ONTARIO BORDER WITH A TRAILING COLD FRONT THROUGH EASTERN
NEW YORK STATE. SKIES WERE AVERAGING PARTLY SUNNY ACROSS THE AREA
THIS AFTERNOON UNDER WEATHER RIDGING AS WE ARE SANDWICHED BETWEEN
AN OFFSHORE BAROCLINIC ZONE AND THE WEAK DISTURBANCE OVER THE
EASTERN GREAT LAKES. THE LOW OVER QUEBEC/ONTARIO BORDER TRACKS
NORTHEAST INTO QUEBEC OVERNIGHT WITH WEAKENING COLD FRONT/SURFACE
TROUGH SPREADING A FEW CLOUDS AND SCATTERED SNOW SHOWERS INTO
WESTERN SECTIONS. WITH CLOUDS SPREADING IN FROM THE WEST TONIGHT
AND A SECOND AREA OF CLOUD STREAMING NORTH ALONG THE COAST WITH
THE OFFSHORE FRONTAL ZONE WE SHOULD SEE LITTLE IF ANY FOG
OVERNIGHT AND RELATIVELY UNIFORM MINIMUM TEMPERATURES.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AN UNSETTLED DAY ON THURSDAY WITH THE WEAK SURFACE TROUGH ACROSS
THE AREA AND A SYSTEM PASSING OFFSHORE WITH CLOUDS AND SCATTERED
RAIN OR SNOW SHOWERS DEPENDING ON BOUNDARY LAYER TEMPERATURES.
HIGHS SHOULD BE MAINLY IN THE 30S. FOR THURSDAY NIGHT...WEAK
OVERRUNNING WITH THE NEXT DISTURBANCE FROM THE GREAT LAKES WILL
GENERATE SOME CLOUDS ALONG WITH SCATTERED SNOW SHOWERS.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE LONG WAVE TROUGH OVER THE MIDDLE OF NORTH AMERICA WILL
GRADUALLY TRY TO SHIFT EASTWARDS OVER THE WEEKEND... RESULTING IN
A TRANSITION TO COOLER MORE SEASONAL TEMPERATURES. WITHIN THE BROAD
UPPER TROUGH...MULTIPLE SHORT WAVES WILL MOVE THROUGH BRINGING LIGHT
SNOW AND RAIN SHOWERS.
WITH SUCH A PROGRESSIVE SHORT WAVE PATTERN, THE TIMING OF THE
INDIVIDUAL WAVES IS MORE DIFFICULT TO PIN DOWN... HOWEVER WITHOUT
ANY MAJOR PRECIPITATION OCCURRING WITH ANY OF THE WAVES HAVE OPTED
TO LEAN HEAVILY ON A BLEND OF FORECAST MODELS... RESULTING IN CHANCE
PRECIPITATION THROUGH MUCH OF THE WEEKEND.
THE FIRST WAVE WILL MOVE THROUGH SATURDAY BRINGING LIGHT SNOW
OVERNIGHT FRIDAY INTO SATURDAY FOR THE INTERIOR AND A SWITCH TO
RAIN ALONG THE COAST FOR SATURDAY AFTERNOON. WITH THE WAVE
SOURCING FROM THE CANADIAN PRAIRIES... THERE IS NOT MUCH MOISTURE
WITH THIS SYSTEM AND SNOW AMOUNTS ARE EXPECTED TO REMAIN WELL
BELOW ANY SORT OF ADVISORY CRITERIA... CLOSER TO A DUSTING. NO SOONER
DOES THE FIRST WAVE EXIT THE AREA ON SATURDAY... ANOTHER WAVE
MOVES SOUTH OUT OF ALBERTA AND TRIES TO DEVELOP A COASTAL LOW FOR
SUNDAY NIGHT. THAT SYSTEM AGAIN REMAINS WEAK AND WILL DO LITTLE
MORE THAN PROVIDE FOR CONTINUED CLOUDY SKIES AND LIGHT
PRECIPITATION FOR THE START OF NEXT WEEK.
THE NEXT CHANCE FOR ANY SIGNIFICANT PRECIPITATION TO DEVELOP OVER
THE AREA WILL BE THE MIDDLE OF NEXT WEEK WHEN THE LONG WAVE TROUGH
SHIFTS EASTWARD ALLOWING WAVES DEVELOPING ALONG THE EASTERN EDGE
OF THE TROUGH TO PICK UP GULF OF MEXICO MOISTURE AND ALLOW FOR
MORE SIGNIFICANT CYCLOGENSIS OFF THE EAST COAST. HOWEVER THE
CURRENT HEMISPHERIC PICTURE... WITH WEAK HIGH OVER LOW BLOCKS OVER
BOTH ALASKA AND NORTHERN EUROPE DOES NOT INSPIRE CONFIDENCE IN
TIMING FOR ANY SHIFT IN THE LONG WAVE PATTERN...WITH THE SERIES
OF WEAK WAVES AND AT OR SLIGHTLY ABOVE NORMAL TEMPERATURES
EXPECTED TO CONTINUE WELL INTO NEXT WEEK.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THU NIGHT/...VFR EXPECTED...WITH LCL MVFR POSSIBLE
LATE TONIGHT VCNTY OF COAST IN STRATUS.
LONG TERM... MAINLY VFR WITH POSSIBLE MVFR IN SNOW SHOWERS
SATURDAY MORNING.
&&
.MARINE...
SHORT TERM /THROUGH THU NIGHT/...THE LONG PERIOD SWELL CONTINUES
OUTSIDE THE BAYS AND THE SMALL CRAFT FOR HAZARDOUS SEAS HAS BEEN
EXTENDED THROUGH LATE TONIGHT.
LONG TERM...WINDS WILL REMAIN CLOSE TO SCA CRITERIA ON THE OUTER
WATERS THROUGH THE BEGINNING PART OF NEXT WEEK.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM EST
THURSDAY FOR ANZ150-152-154.
&&Hazardous weather outlook, Jan 15, 2:05 PM EST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 205 PM EST WED JAN 15 2014 MEZ007>009-012>014-018>028-NHZ001>010-013-014-161915- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 205 PM EST WED JAN 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-161915- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 205 PM EST WED JAN 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 4:12 AM EST | Dense Fog Advisory | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 1 more | 5 hr |
| Jan 16, 2:46 PM EST | Dense Fog Advisory | GYX | Cumberland, York | 7 hr |
Nearby
River Flood Warnings in Maine, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.